Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

GERD, have swollen esophagus after excessive coffee intake. What will help speed up recovery?

I suffer from GERD. This past week I have not taken my Protonix as prescribed and drank way to much coffee (I was sitting with someone in the hospital.) Now, my esophagus is swollen. I know it will just take time for the swelling to subside and normalcy to return. Is there anything I can do or take to expedite this process? A home remedy per say?
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello, dbales7777,
Thanks for the quiery for HCM.
I have the feeling that you answered your own questions. I am sure you
stopped drinking coffee for a few days or cut back. Restart the Protonix.
For immediate relief you can always take liquid antacid preparation like
Maalox Plus or Riopan. You can take a tablespoon every four to six hours
for a day or two , till the protonix kicks in. Avoid spicy, greasy or fried
foods for a few days till your stomach settles down.
I wish you well.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor